MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT),SD,X-DR,SCR,5/PK; PLATE, BONE

BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT),SD,X-DR,SCR,5/PK; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00557.Concomitant medical products: 1.5mm system high torque (ht),sd,x-dr,scr,5/pk, part# 95-6104, lot# 443850, 1.5mm system high torque (ht),sd,x-dr,scr,5/pk, part# 95-6104, lot# 443760.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported the screws fractured during insertion.The tips of the screws were found during the operation.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
It was reported the screws fractured upon insertion during an extraocular craniotomy.The tips of the screws were found during the operation and no piece of the fractured screws remained in the patient.The procedure was completed with alternate products.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was carried out on the returned 95-6104 screws.The screws show heavy signs of use/ damage.The screw heads on the returned screws have fractured where the screw head meets the screw shaft.There is also damage to the screw threads and screw tips.The complaint is confirmed.Measurements are unable to be performed due to the damage to the screws.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
1.5MM SYSTEM HIGH TORQUE (HT),SD,X-DR,SCR,5/PK
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10785908
Report Number0001032347-2020-00558
Device Sequence Number17055195
Product Code JEY
UDI-Device Identifier00841036056650
UDI-Public00841036056650
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number95-6104
Device Lot Number443760
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer11/03/2020
01/27/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date11/24/2020
02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age36 YR